When am I just a normal pregnant woman?
16 Replies
sblanton2 - February 21

Dr. Jacobs,
I had to make a trip to the ER today due to complications from OHSS, everything is fine thankfully. No immediate danger of fluid in the lungs and they perscribed more gator aid and salt in my diet.
They did a second u/s today and found two heartbeats, I am 6 weeks pregnant. My question is when do I become like every other pregnant woman, my ob/gyn still wants to monitor me VERY closely. He did his internship at my infertility clinic. Is he just being cautious or is it due to the OHSS.

 

Barry Jacobs, M. D. - February 21

Other than the danger to you fromn the hyperstimulation syndrome, your pregnancy is normal. once your hyperstimulation resolves, you will have "any other pregnancy". Since your pregnancy is making hCG, your ovaries will continue to be stimulated for a few more weeks.
Good luck.

 

sblanton2 - February 21

Thank you Dr. Jacobs, I had been asking how long to expect the bloating and the pain in my ovaries and the answer I received was once my pregnancy kicked off, which I thought was a little vague. So it is due to the high levels of HCG? My HCG level was over 14,000 yesterday. When will that slow down?
Question 2. I have about 8 shots left of the progesterone I was prescribed that will take me to 7 weeks of pregnancy, is that too soon to stop the shots, do I need to get another prescription?

Thank you,
Sylvia

 

Barry Jacobs, M. D. - February 22

The placenta starts making significant amounts of progesterone and estrogens at about 8 to 10 weeks of pregnancy, or 6 to 8 weeks after egg retrieval. I keep my patients on progesterone and estrogen supplement until 8 weeks, and then, check progesterone level about 48 hours after the last injection.
Good luck.

 

CAMILLE - February 22

Dr Jacobs, I have a question for you, after several miscarriages I was told I had anticardiolipin antibody syndrome, I have been on Lovenox,81mg of asprin, vitaminb6,b-12 and pre-natal pills I'm starting Crinone 8%(progesterone suppositories) once a day today, I was wondering will this help with holding the baby once I become pregnant? and also do these suppositories affect trying conceiveing? I was told they do. Thank You

 

CAMILLE - February 22

Dr Jacobs, I'm sorry I meant to say trying to conceive.

Thank you

 

Barry Jacobs, M.D. - February 22

Crinone is a progesterone preparation, and does not help you ovulate or establish a pregnancy. It is merely a suppl;ement to what ovaries should make after ovulation, if ovulation occurrs. Antibodies to cardiolipin are not terribly important in pregnancy loss. For more information about the evaluation and management of recurrent pregnancy loss, I invite you to see our web page, <www.texasfertility.com>.
Good luck.

 

desireej - February 25

I can not start a new topic for some reason tonight, so my topic is regarding Sac Separation and here are my questions.


Dr Jacobs, I am starting week 9 tomorrow, 1st time IVF, I have PCO, 28, and I have a singleton. I went to the Dr today because I had a little spotting, they said baby looks awesome, however there was a lot of vascular which I guess is blood around the sac, I believe... I am so confused. They said it wasn't sac separation yet, which I don't know what that is, but they said that it looks like the begining stages of it. So they put me on bed rest for this weekend... can you please tell me more??? The nurse was not informative at all.

 

barry Jacobs, M. D. - February 25

I am afraid I cannot help you with that one. If you ar 9 weeks pregnant (from first day of last menstrual flow) and your fetus is appropriate size, with a good heart rate, there is an over whelming probability you will not lose the pregnancy. Bed rest really does not do anything. Since there is nothing to do to rescue a bad first trimester pregnancy, bed rest became the "let's do something that will not hurt" response to a perceived problem. You have not described to me a problem that I recognize.
Good luck.

 

Joanne W - February 26

I'm sorry I can't start a new topic, my question for you Dr Jacobs is I had a m/c 2 weeks ago, my doctor told us we could start right away trying again.

Do you ovulate after a m/c as if it were a cycle? Or do I have to wait for my cycle and then ovulate? Last but least should I wait for my cycle to come on it's on after the m/c or by the 32nd day if theres no cycle should I start Provera? Thank You for your time.

 

Barry Jacobs, M. D. - February 26

Before you will ovulate or have a period, the level of hCG must return to negative. The half life of hCG is about 3 days. I test my patients weekly, to determine when it is negatve. After hCG becomes negative, it will be about 2 weeks before youcan expect to ovulate. Of course, if you do not ovulate regularly, there is no way to predict when ovulation wil occur.
Good luck.

 

So Confussed - February 27

Dr, I have had a few miscarriages due to cardiolipin antibodies, I also have genital herpes, I never have out breaks, maybe once a year if that, I'm with a new doctor that has my medical records but has'nt mentioned anything about the herpes so I have'nt either. Could this be a reason for the 6 miscarriages? I don't take medicine for it because it does'nt come often, I don't have a problem conceiving just carrying a child to full term, I am on Lovenox, 81mg of asprin and b vitamins. I guess I need to know can herpes cause miscarriages when you never have outbreaks? Thanks so much for your time!

 

Barry Jacobs, M.D. - February 27

I have seen no data implicating Herpes virus as a cause of recurrent miscarriarge. I have provided a discussion on recurrent pregnancy loss on our web page, <www.texasfertility.com>, if you are looking for information.
Good luck.

 

Staci - February 27

Also, I apologize for hijacking this post but, for some reason, I can't start a new topic on the board. Did something change with this board?

 

Jackie T - February 27

Dr Jacobs, I am using Progesterone Suppositories this is only my 5th day, my doctors nurse called me this morning and said I should not taking them while trying to conceive.

I am on Crinone 8% once a day 90mg, I can not find any information to support what the nurse said.

She also said something about them affecting ovulation? And since we are trying to conceive I don't need anything that will interfere.

Also I have been on Lovenox 60 mg once aday since 10/05, should I have gone back in to see if my cardiolipin levels have dropped? I was told I had it but no more test or anything have been done since then.

With my history they refer to me as a spontaneous aborter, I can not make it past 6-7 weeks.

I was told I had anticardiolipin antibody syndrome, would this cause me to have so many miscarriages? or do you think there could be somthing else? I'm also on 81mg of asprin.

Thank you so much for your time as always.

 

Barry Jacobs, M.D. - February 28

It is common to have spottting for a few days the stimulatio. Remember, you will still have some blood in your vagina for a few days after your endometrium stops bleeding.
Good luck.

 

jackie t - February 28

Dr Jacobs,

When you have time will please respond to my post in reguards to the Progesterone suppositories.

Thank You

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.




Forgot your password?
Need Help?  
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Ask a Question